I have a complicated cardiac history but here it is in a nutshell. I'm a 41 year old female ICU nurse, active all my life in competitive sports.
3/24/10-developed crushing chest pain, rushed to cath lab at work and found to have a single coronary artery with an anomalous right coronary artery originating off the left main and coursing between may aorta and pulmonary artery.
3/25/10-underwent a CABG x 1 (RIMA to RCA) to correct blood flow to RCA.
Relatively uncomplicated post-op recovery except underwent another cath 5 weeks postop for angina while exercising (showed normal coronaries and graft maturing nicely).
but continue to have angina monthly, usual around menstrual cycles (just before period starts and just before ovulation). Angina is relieved with SL NTG always.
Have passed 2 post-op stress echos, last in September 2010 and achieved 100% of predicted heart rate and 12.5 METS. Normal EF on echo with no wall motion abnormalities and slight LVH (hx of hypertension).
Have had PVCs prior to surgery and continue to have a large amount now, 13 months later. Underwent a Holter test revealing about 15,000 PVCs in 20 hours so about 20,000 in 24 hours. No VT, several couples, 1 salvo. My cardiologist at work says they originate in the RVOT.
My cardiologist through my insurance says not to worry, shouldn't be a problem. When in trigeminy I do get tired, short of breath, and diaphoretic.
My question is, what further follow up tests do you recommend if any? At this time we are just planning on occasional 12 leads and an echo every 3 years. I do exercise 4 days a week vigorously.
Sorry for the long post! As my surgeon kindly said, "I'm a mutant"!
Very interesting history. I think you may have diagnosed yourself though, it sounds like you have classic menstrual angina. This was uncovered by a team in St Thomas's Hospital, London and affects a lot of women who have heart disease. It is also common after bypass surgery. After testing women with this condition, they found most became angina stricken much quicker when in the menstrual cycle or soon after the cycle was complete.
The conclusion was to do with sex hormones. The hormones, oestrogen and progesterone are at their lowest levels when you experience angina and they are believed to act on blood vessels, keeping them more open for a higher blood flow. A bit like a mild GTN. About two weeks after your cycle the hormones will be at their highest peak, and you probably feel great.
This was researched in 2000, so perhaps your Cardiologist could look it up. I believe the lead researcher was Dr Guy Lloyd, so there are probably some papers to be read.
I hope you find this of use :) and you are certainly NOT a mutant :)
Thank you for your quick response!
I should have mentioned that my angina is almost always at rest and usually during the mid-afternoon. There definitely seems to be a hormone component but also probably a vasospasm component. Every 12 lead I've had during it shows no ST changes but I do get increased ectopy during these episodes (one was so bad I actually went to the ER at work and while being transported via ambulance to another hospital I was noted to have short runs of VT (just 4-5 beats each).
My medication regimen includes: Metoprolol BID, Imdur, Simvastatin, ASA, Plavix, Vitamin D, Magnesium/Calcium, Multivitamin, and 1 gm L-arginine daily. I have noticed a drastic improvement in angina since starting the L-arginine 4 months ago (1 episode in 4 months versus the usually 4-6 episodes in that same time period).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.